Hepatic Failure after Valproic Acid Administration in an Infant with Cytochrome C Oxidase


Authors: V. Smolka 1;  J. Reitinger 1;  V. Bekárek 2;  H. Hansíková 2;  M. Neklanová 1;  J. Kameníčková 1;  M. Adam Ttesařová 2 3;  M. Čapková 3;  J. Zeman 3
Authors‘ workplace: Dětská klinika, Fakultní nemocnice, Olomouc, přednosta prof. MUDr. V. Mihál, CSc. Laboratoř dědičných metabolických poruch, Fakultní nemocnice, Olomouc, 2 přednosta doc. MUDr. P. Schneiderka, CSc. Klinika dětského a dorostového lékařství 1. LF UK a Centru
Published in: Čes-slov Pediat 2002; (9): 515-518.
Category:

Overview

Mitochondrial disorders of the energy metabolism may be manifested in infant age by hepatic failure. The authors describe the clinical picture of a disease and results of metabolic studies in a 10-week-old infant with progressing encephalomyelopathy, lactate acidosis, impaired cytochrome C oxidase and fuhninant hepatic failure which developed in the boy 4 weeks after the onset of valproic acid treatment. The association with the onset of antiepileptic treatment supports the suspicion that valproic acid can induce fulminant hepatic affection in children with an impaired aktivity of the respiratory chain. In all children with suspected mitochondrial disease administration of drugs containing valproic acid should be carefully considered.

Key words:
fulminant hepatic failure, valproic acid, cytochrome C oxidase

Full text is not available online.
If interested in a scan of this journal, contact NTO ČLS JEP.

Labels
Neonatology Paediatrics General practitioner for children and adolescents

Article was published in

Czech-Slovak Pediatrics


2002 Issue 9

Most read in this issue

This topic is also in:


Login
Forgotten password

Don‘t have an account?  Create new account

Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account